Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 155, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 6, 2004, 9:10 PM EDT for Greene County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 9:10 PM EDT (01:10 UTC)
- Expired
- Jul 6, 2004, 9:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Greene County, OH
The radar
The Cincinnati radar (KILN), 32 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 070110
SVRILN
OHC057-070145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
911 PM EDT TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN OHIO
* UNTIL 945 PM EDT
* AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND LARGE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM WILBERFORCE TO SHAWNEE HILLS..AND MOVING EAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CEDARVILLE...
JAMESTOWN...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3981 8403 3966 8390 3958 8389 3960 8368
3970 8363 3981 8369
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:40 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 6, 7:40 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 740 PM EDT TUE JUL 6 2004 .AVIATION (00Z-24Z)... FIRST ROUND OF THUNDERSTORMS IS MOVING OUT OF THE CINCINNATI AREA. SECOND ROUND APPROACHING FROM THE WEST IS WEAKENING QUICKLY BUT WILL INCLUDE A TEMPO GROUP OVER THE NEXT FEW HOURS AT KCVG AND KLUK. OTHER TAF SITES SHOULD MAINLY HAVE HIGH CLOUDS. MAIN CONCERN WILL BE FOR CONVECTION LATE TONIGHT AHEAD OF THE COLD FRONT. HAVE TSRA WITH MVFR VISIBILITY AND CEILINGS FOR A THREE HOUR PERIOD AT EACH TAF SITE. IT WILL BE POSSIBLE TO SEE SOME STORMS DEVELOP EARLIER IN THE NIGHT AHEAD OF THE CONVECTIVE LINE BUT PROBABILITY IS TOO LOW TO INCLUDE IN TAFS AT THIS TIME. AFTER FRONT MOVES THROUGH MODELS INDICATE A GOOD AMOUNT OF LOW LEVEL MOISTURE SO HAVE KEPT IN BROKEN VFR CEILINGS THROUGH THE DAY. IN ADDITION EXPECT TO GET SOME GUSTY WINDS. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 355 PM EDT TUE JUL 6 2004 SHORT TERM(TNGT-THU NGT)... MODELS HAVE COME INTO GOOD AGREEMENT IN BRINGING FRONT THROUGH AREA OVERNIGHT TONIGHT AND WEDNESDAY. BEST CHANCE FOR PRECIPITATION APPEARS TO BE LATER THIS EVENING AND OVERNIGHT. WILL CONTINUE TO FORECAST LIKELY POPS OVERNIGHT AND INTO WEDNESDAY MORNING. SEEMS SECONDARY TROUGH WILL CLEAR A BIT SLOWER THAN PREVIOUSLY THOUGHT. WITH 30 KNOT WIND FIELDS EXPECTED AT 850 MB TONIGHT THREAT FOR HIGH WINDS EXISTS. WILL ALSO MENTION HEAVY RAINFALL. WITH SECONDARY TROF MOVING SLOWER WILL MAINTAIN LOW CHANCE RAIN THROUGH WEDNESDAY EVENING/NIGHT. HI PRESSURE BEGINS TO BUILD IN THURSDAY AND THURSDAY NIGHT. WILL MAINTAIN TEMPERATURES CLOSE TO CURRENT FORECAST. LONG TERM(FRI-MON)... HIGH PRESSURE BUILDS ON FRIDAY AND IT APPEARS THAT DRY WEATHER SHOULD PERSIST THROUGH SUNDAY AS THE GFS HAS SLOWED THE PROGRESSION OF AN APPROACHING FRONT. THEN...SUNDAY NIGHT INTO MONDAY...THE BOUNDARY SAGS ACROSS THE AREA BEFORE PUSHING NORTH AGAIN ON TUESDAY...AND MAINTAINING CHANCE POPS SEEMS TO BE A PRUDENT CHOICE. NOT SURPRISINGLY...WITH THE GIVEN SCENARIO...GUIDANCE TEMPS HAVE INCREASED AGAIN THROUGH THIS PERIOD. THIS LOOKS REASONABLE ...WITH MAINLY MID 80S FOR DAILY HIGHS SATURDAY THROUGH MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, Jul 6, 4:30 AM EDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 430 AM EDT TUE JUL 6 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-070830- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 430 AM EDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A COLD FRONT WILL APPROACH THE REGION TONIGHT. THE INTERACTION OF THIS FRONT WITH A WARM...MOIST AIRMASS WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP OVERNIGHT. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.
In the hours before
Special weather statement, Jul 6, 8:08 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 808 PM EDT TUE JUL 6 2004 KYZ095>100-070108- BRACKEN-GRANT-LEWIS-MASON-PENDLETON-ROBERTSON- INCLUDING THE CITIES OF...DRY RIDGE...FALMOUTH...MAYSVILLE... VANCEBURG 808 PM EDT TUE JUL 6 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 579 CONTINUES FOR THE FOLLOWING COUNTIES IN KENTUCKY... BRACKEN MASON GRANT PENDLETON ROBERTSON KYZ089-090-094-070108- CARROLL-GALLATIN-OWEN- INCLUDING THE CITIES OF...CARROLLTON...WARSAW 808 PM EDT TUE JUL 6 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 579 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... CARROLL GALLATIN OWEN
Local storm report, Jul 6, 8:39 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
839 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 2 N LEBANON 39.46N 84.21W
07/06/2004 0.75 INCH WARREN OH TRAINED SPOTTER
&&
MJPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:31 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 29 min |
| Jul 6, 9:14 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.